Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 35, NWS Des Moines, IA

September 24, 2016Black Hawk County, Iowa

NWS Des Moines, IA issued this river flood warning at Sep 24, 2016, 9:58 AM CDT for Black Hawk County, Iowa. It took effect at Sep 24, 2016, 10:20 AM CDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Sep 24, 2016, 9:58 AM CDT (14:58 UTC)
In effect from
Sep 24, 2016, 10:20 AM CDT
Expired
Sep 26, 2016, 5:28 AM CDT
In force
43 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 133 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Hawk Creek at Hudson (HUDI4). The gauge peaked at 14.49 ft at Sep 25, 2016, 8:00 AM CDT.

actionminormoderate12141609/2409/2509/2609/27
Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05463500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

905 
WGUS43 KDMX 241458
FLWDMX

Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Des Moines IA
958 AM CDT SAT SEP 24 2016

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...Black 
Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-251458-
/O.NEW.KDMX.FL.W.0035.160924T1520Z-160925T1800Z/
/HUDI4.1.ER.160924T1520Z.160924T1604Z.160924T1800Z.NO/
958 AM CDT SAT SEP 24 2016

...Flood Warning in effect until this afternoon...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Black Hawk Creek at Hudson...or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until this afternoon.
* At  8:45 AM Saturday the stage was 13.9 feet...or 0.1 feet below 
  Flood Stage.
* Flood Stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to 
  14.1 feet...or 0.1 feet above Flood Stage...midday today. Then 
  begin falling and go below Flood Stage this afternoon.
* Impact...At 14.0 feet...Water affects Watters Road. Some 
  residential evacuations may be needed. Ridgeway Avenue at US 63 in
  Waterloo is flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$

Kotenberg
9 follow-up statements
244 
WGUS83 KDMX 241902
FLSDMX

Flood Statement
National Weather Service Des Moines IA
202 PM CDT SAT SEP 24 2016

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Iowa River...

  Affecting the following counties in Iowa...Wright
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC197-251902-
/O.CON.KDMX.FL.W.0032.000000T0000Z-160930T0000Z/
/ROWI4.1.ER.160923T1445Z.160925T0600Z.160929T0000Z.NR/
202 PM CDT SAT SEP 24 2016

...Flood Warning remains in effect until Wednesday evening...

The Flood Warning continues for
  The Iowa River near Rowan...or From Belmond...to Dows.
* Until Wednesday evening.
* At  1:00 PM Saturday the stage was 14.5 feet...or 2.0 feet above 
  Flood Stage.
* Flood Stage is 12.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 14.7 feet...or 2.2 feet above Flood Stage...
  after midnight tonight. Then begin falling and go below Flood 
  Stage Wednesday evening.
* Impact...At 14.5 feet...190th St. just west of Reed Ave impassible.
  Road covered by over 300 yards of water. Water over much of 
  bridge.  

&&

LAT...LON 4275 9367 4284 9368 4287 9358 4266 9346
      4263 9352 4275 9367             

$$
166 
WGUS83 KDMX 242159
FLSDMX

Flood Statement
National Weather Service Des Moines IA
459 PM CDT SAT SEP 24 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-252159-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-160926T0600Z/
/HUDI4.1.ER.160924T1600Z.160924T2000Z.160925T0600Z.NO/
459 PM CDT SAT SEP 24 2016

...Flood Warning now in effect until after midnight tonight...

The Flood Warning continues for
  The Black Hawk Creek at Hudson...or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until after midnight tonight.
* At 3:45 PM Saturday the stage was 14.1 feet...or 0.1 feet above 
  Flood Stage.
* Flood Stage is 14.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...the creek is cresting at 14.1 feet. The creek will begin 
  falling tonight and go below Flood Stage after midnight tonight.
* Impact...At 14.0 feet...Water affects Watters Road. Some 
  residential evacuations may be needed. Ridgeway Avenue at US 63 in
  Waterloo is flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$

KS
200 
WGUS83 KDMX 250232
FLSDMX

Flood Statement
National Weather Service Des Moines IA
932 PM CDT SAT SEP 24 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-260232-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-160926T1448Z/
/HUDI4.1.ER.160924T1600Z.160925T0600Z.160925T1448Z.NO/
932 PM CDT SAT SEP 24 2016

...Flood Warning now in effect until Sunday morning...

The Flood Warning continues for
  The Black Hawk Creek at Hudson...or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until Sunday morning.
* At  8:45 PM Saturday the stage was 14.3 feet...or 0.3 feet above 
  Flood Stage.
* Flood Stage is 14.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...the creek will crest near 14.3 feet...or 0.3 feet above 
  Flood Stage...through midnight tonight. Then begin falling and 
  go below Flood Stage Sunday morning.
* Impact...At 14.0 feet...Water affects Watters Road. Some 
  residential evacuations may be needed. Ridgeway Avenue at US 63 in
  Waterloo is flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$
229 
WGUS83 KDMX 250939
FLSDMX

Flood Statement
National Weather Service Des Moines IA
439 AM CDT SUN SEP 25 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-260939-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-160926T2138Z/
/HUDI4.1.ER.160924T1600Z.160925T1200Z.160925T2138Z.NO/
439 AM CDT SUN SEP 25 2016

...Flood Warning now in effect until late this afternoon...

The Flood Warning continues for
  The Black Hawk Creek at Hudson...or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until late this afternoon.
* At  3:45 AM Sunday the stage was 14.4 feet...or 0.4 feet above 
  Flood Stage.
* Flood Stage is 14.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 14.5 feet...or 0.5 feet above Flood Stage...this
  morning. Then begin falling and go below Flood Stage late this 
  afternoon.
* Impact...At 14.5 feet...Portions of Ranchero Road west of US 63 are
  flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$
363 
WGUS83 KDMX 251629
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1129 AM CDT SUN SEP 25 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Shell Rock River...

  Affecting the following counties in Iowa...Black Hawk...Bremer...
  Butler
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-017-023-261629-
/O.EXT.KDMX.FL.W.0030.000000T0000Z-160928T0600Z/
/SHRI4.3.ER.160922T1717Z.160923T1908Z.160927T0600Z.NR/
1129 AM CDT SUN SEP 25 2016

...Flood Warning now in effect until early Tuesday morning...

The Flood Warning continues for
  The Shell Rock River at Shell Rock...or From Flood Creek near 
  Clarksville...to the Cedar River.
* Until early Tuesday morning.
* At 10:45 AM Sunday the stage was 15.6 feet...or 2.1 feet above 
  Flood Stage.
* Flood Stage is 13.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage early Tuesday 
  morning.
* Impact...At 14.0 feet...Flooding occurs in Shell Rock primarily in 
  residential yards.

&&

LAT...LON 4265 9249 4265 9255 4279 9272 4284 9269
      4269 9249 4265 9249             

$$
992 
WGUS83 KDMX 252128
FLSDMX

Flood Statement
National Weather Service Des Moines IA
428 PM CDT SUN SEP 25 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-262128-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-160927T0600Z/
/HUDI4.1.ER.160924T1600Z.160925T1245Z.160926T0600Z.NO/
428 PM CDT SUN SEP 25 2016

...Flood Warning now in effect until after midnight tonight...

The Flood Warning continues for
  The Black Hawk Creek at Hudson...or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until after midnight tonight.
* At 3:45 PM Sunday the stage was 14.3 feet...or 0.3 feet above 
  Flood Stage.
* Flood Stage is 14.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage after midnight
  tonight.
* Impact...At 14.0 feet...Water affects Watters Road. Some 
  residential evacuations may be needed. Ridgeway Avenue at US 63 in
  Waterloo is flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$
938 
WGUS83 KDMX 260258
FLSDMX

Flood Statement
National Weather Service Des Moines IA
958 PM CDT SUN SEP 25 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Shell Rock River...

  Affecting the following counties in Iowa...Black Hawk...Bremer...
  Butler
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-017-023-270258-
/O.EXT.KDMX.FL.W.0030.000000T0000Z-160927T2100Z/
/SHRI4.3.ER.160922T1717Z.160923T1908Z.160926T2100Z.NR/
958 PM CDT SUN SEP 25 2016

...Flood Warning now in effect until late Monday afternoon...

The Flood Warning continues for
  The Shell Rock River at Shell Rock...or From Flood Creek near 
  Clarksville...to the Cedar River.
* Until late Monday afternoon.
* At 9:45 PM Sunday the stage was 14.6 feet...or 1.1 feet above 
  Flood Stage.
* Flood Stage is 13.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage late Monday 
  afternoon.
* Impact...At 14.0 feet...Flooding occurs in Shell Rock primarily in 
  residential yards.

&&

LAT...LON 4265 9249 4265 9255 4279 9272 4284 9269
      4269 9249 4265 9249             

$$

KS
307 
WGUS83 KDMX 260442
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1142 PM CDT SUN SEP 25 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-270442-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-160927T0506Z/
/HUDI4.1.ER.160924T1600Z.160925T1245Z.160926T0506Z.NO/
1142 PM CDT SUN SEP 25 2016

...Flood Warning now in effect until after midnight tonight...

The Flood Warning continues for
  The Black Hawk Creek at Hudson...or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until after midnight tonight.
* At 10:45 PM Sunday the stage was 14.1 feet...or 0.1 feet above 
  Flood Stage.
* Flood Stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...continue falling and go below Flood Stage after midnight
  tonight.
* Impact...At 14.0 feet...Water affects Watters Road. Some 
  residential evacuations may be needed. Ridgeway Avenue at US 63 in
  Waterloo is flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$
568 
WGUS83 KDMX 261028
FLSDMX

Flood Statement
National Weather Service Des Moines IA
528 AM CDT MON SEP 26 2016

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-261058-
/O.CAN.KDMX.FL.W.0035.000000T0000Z-160927T0506Z/
/HUDI4.1.ER.160924T1600Z.160925T1245Z.160926T0522Z.NO/
528 AM CDT MON SEP 26 2016

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Black Hawk Creek at Hudson...or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* At  4:45 AM Monday the stage was 13.8 feet...or 0.2 feet below 
  Flood Stage.
* Forecast...fall to 12.3 feet Tuesday morning.
* Impact...At 14.0 feet...Water affects Watters Road. Some 
  residential evacuations may be needed. Ridgeway Avenue at US 63 in
  Waterloo is flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 24, 6:40 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 24, 6:40 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Des Moines IA
640 AM CDT Sat Sep 24 2016

.SHORT TERM.../Today/
Issued at 410 AM CDT Sat Sep 24 2016

Main concern in the short term will be the increasing threat of
showers and thunderstorms by late in the period.  Currently...
boundary located from near Sioux City to near Des Moines and on to
Ottumwa. Low clouds and areas of fog have become quite
widespread north of this front and this should persist through
sunrise as moisture remains trapped near the surface underneath
the frontal inversion. However, the inversion will begin to erode
after sunrise with an increase in mixing as winds intensify ahead
of approaching system. Therefore, will see the low clouds
dissipate from south to north during the morning with some
sunshine in most areas by midday. However, this will be short
lived as front approaches from the west by late in the period.
Instability axis will strengthen through the Missouri river valley
by late afternoon along with some increasing shear as wind fields
strengthen. Convection is expected to form/intensify by mid/late
afternoon just west of the forecast area and push into western
areas by the end of the period. Shear and instability will be
modest and the severe threat looks somewhat limited although some
large or some damaging wind remains possible. Other concern will
be from heavier rainfall, especially after the washouts that have
occurred the past couple of nights. However, the bulk of rainfall
will occur into the next period and will be addressed then. This
will be the final day of temperatures nearly 15 degrees above
normal ahead of the approaching front.

.LONG TERM.../Tonight through Friday/
Issued at 410 AM CDT Sat Sep 24 2016

The cold front and rain chances tonight into Sunday were the
primary focus of the extended period. Deep upper level trough and
associated strong upper low pressure looks to enter the Central
and Northern Plains this evening and transition across the region
through Sunday afternoon. A sharp cold front will across the CWA
overnight tonight towards 12z Sunday. Models are actually in
fairly good agreement with the fropa across Iowa along with the
decent CAA behind the upper low Sunday. Frontogenetical forcing
increases over the west past 00z Sunday and transitions eastward
throughout the night with the fropa. Soundings are nearly or
completely saturated throughout the column ahead of the front
with good moisture transport into the state tonight as well. The
PWATs tonight continue to range from 1.5 to 2.0 inches and warm
layer cloud depths top 4000 meters over the central and south.
Plus, there is slightly better QG forcing over the south to
southwest and this is the location likely to see a bit higher QPF.
Still, the flood-ladened north could see up to an additional inch
tonight only adding to the ongoing issues. The positive twist is
that many of the rivers have crested or will have crested prior
the rains tonight. If the Shell Rock to Cedar River basins do
receive some heavy rain, the rivers will likely experience a more
secondary crest than adding to the crest that is already flowing
downstream. That all being said, flash flooding still poses a
significant threat tonight and a watch might be needed if the QPF
maximum is shifted further north.

The cold front will quickly dry out the atmosphere between 12-15z
Sunday and pops quickly diminish during this time across the east.
Increased winds during the afternoon with the decent CAA and
surface pressure gradient. Some mid level stratocu may develop
within the CAA regime in the afternoon inhibiting the deep mixing.
Still, gusts to 25-30 mph are likely.

Monday, a secondary push of cold air on the backside of the upperlevel
low centered over the Great Lakes region. Strong and deep mixing
develops during the afternoon behind the decent PV anomaly with
winds atop the mixed layer ranging from 35-40 knots, especially
over northern Iowa. Although a very dry atmosphere will be in
place Monday, combined with the strong winds, normally there would
be some minor fire weather concerns for harvesting. However,
since much of the state has been wet lately, the fire weather
threat remains very low.

Tuesday through Friday...A large upper level ridge of high
pressure dominates the weather pattern and provides a much needed
extended period of dry conditions and near normal temperatures.

&&

.AVIATION.../For the 12Z TAFS through 12Z Sunday morning/
Issued at 637 AM CDT Sat Sep 24 2016

Low stratus and areas of fog are expected early in the Taf period
at most locations with moisture trapped under a frontal inversion.
This should begin to mix out as winds increase today ahead of
approaching system. However, prior to mixing will see IFR
conditions at most locations improving to VFR by 18Z. Showers and
thunderstorms are expected to cross central Iowa tonight with a
frontal boundary with MVFR to IFR conditions in and around the
storms.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...Cogil
LONG TERM...Podrazik
AVIATION...Cogil
Hazardous weather outlook, Sep 24, 5:09 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
509 AM CDT SAT SEP 24 2016

IAZ025>028-039-251015-
WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
509 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS RIVER AND AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR
NORTHERN IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS ON THE
WARNINGS AND LATEST RIVER STAGES AND FORECASTS.

THUNDERSTORMS RETURN TONIGHT INTO SUNDAY MORNING. HEAVY RAIN IS
POSSIBLE ALONG WITH ISOLATED SEVERE THREAT. THE MAIN CONCERN WILL
BE ADDITIONAL FLASH FLOODING AND EVEN EXACERBATE THE CURRENT
RIVER FLOODING. IF SEVERE WEATHER DEVELOPS...THE MAIN THREAT WILL
BE LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LINGERING THUNDERSTORMS ARE POSSIBLE DURING THE MORNING SUNDAY.
HOWEVER...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SUNDAY MORNING.

IAZ004>007-015>017-023-024-033>038-044>050-057>062-070>075-
081>086-092>097-251015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
509 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS RETURN TONIGHT INTO SUNDAY MORNING. HEAVY RAIN IS
POSSIBLE ALONG WITH ISOLATED SEVERE THREAT. THE POTENTIAL FOR
LOCALLY HEAVY RAIN EXIST AND MAIN LEAD TO FLASH FLOODING. IF
SEVERE WEATHER DEVELOPS...THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LINGERING THUNDERSTORMS ARE POSSIBLE DURING THE MORNING SUNDAY.
HOWEVER...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KLP

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:55 PM CDTFlash Flood WatchDMXBremer, Butler, Cerro Gordo, Franklin, Hancock, Winnebago and 2 more15 hr
Sep 24, 4:55 PM CDTSpecial Weather StatementDMXCalhoun, Webster65 min
Sep 24, 5:11 PM CDTRiver Flood WarningDMXMarshall4 days
Sep 24, 5:46 PM CDTRiver Flood WarningDMXTama8 days

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.